3

A friend of mine got a tick-borne encephalitis (TBE) shot yesterday, and the doctor said he mustn't drink alcohol for 3 days after getting the shot. Unfortunately, my friend forgot about that for a while and drank a bottle of beer today. Now he's worried about complications.

Is it known what complications could arise from drinking alcohol shortly after TBE vaccination, if any? Could the vaccine be ineffective because of that? Could he get encephalitis?

  • Get your friend to call his doctor's office – Narusan May 31 '18 at 17:56
  • @Narusan-in-coma Well, the doctor apparently was quite busy and responded along the lines of 'Nothing you can do about it now'. I figured it meant it was nothing serious, but my friend is still worried.. – Minethlos May 31 '18 at 19:57
5

No, you can't get encephalitis from the vaccine. According to a company that provides one brand of the vaccine:

https://centrumcestovnimediciny.cz/en/prices-of-vaccines/encepur-for-adults/

On the day of application it is recommended to avoid any strains, sauna or excessive alcohol drinking.

One beer doesn't constitute excessive drinking.

The manufacturer of another brand of the vaccine doesn't even mention avoiding alcohol.

https://www.drugs.com/uk/ticovac-0-5-ml-suspension-for-injection-in-a-prefilled-syringe-leaflet.html

| improve this answer | |
  • 1
    I guess it’s recommended to avoid excessive alcohol on any day, so that’s a welcomed reason by most GPs. I doubt that drinking a lot would be beneficial or neutral under any circumstances.... – Narusan May 31 '18 at 23:00
  • I guess, theoretically, excessive drinking could affect the immune response after vaccination and thus the effectiveness of the vaccine. But, as said, one beer in 3 days is far from excessive in this regard. – Jan Jun 1 '18 at 11:33

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.